Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 2, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Mar 14, 2025, 10:34 PM CDT for Iowa County, Sauk County, Wisconsin. It was in force for 41 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 14, 2025, 10:34 PM CDT (03:34 UTC)
- Expired
- Mar 14, 2025, 11:15 PM CDT
- In force
- 41 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Iowa County, WI, Sauk County, WI
The radar
The La Crosse radar (KARX), 110 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 14, 10:46 PM CDT | TSTM WND GST 64 | 1 Ne Dodgeville, WI | |
| Mar 14, 10:51 PM CDT | TSTM WND GST 65 | 1 Ene Dodgeville, WI | Mesonet station AP090 Madison. |
| Mar 14, 11:03 PM CDT | TSTM WND GST 52 | 7 Wnw Spring Green, WI | ASOS station KLNR Lone Rock-Airport. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 12 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 14, 10:02 PM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 3.6 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 311 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 2519 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 293 m²/s²
- 0-3 km storm-relative helicity
- 345 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
145
WUUS53 KMKX 150334
SVRMKX
WIC049-111-150415-
/O.NEW.KMKX.SV.W.0002.250315T0334Z-250315T0415Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Milwaukee/Sullivan WI
1034 PM CDT Fri Mar 14 2025
The National Weather Service in Milwaukee/Sullivan has issued a
* Severe Thunderstorm Warning for...
Northern Iowa County in south central Wisconsin...
Southern Sauk County in south central Wisconsin...
* Until 1115 PM CDT.
* At 1033 PM CDT, severe thunderstorms were located along a line
extending from 7 miles north of Boscobel to 8 miles southeast of
Muscoda to near Mineral Point, moving northeast at 55 mph.
HAZARD...60 mph wind gusts. These storms have a history of
producing 50 to 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Lime Ridge, Barneveld, Ridgeway, Orion, Arena, Governor Dodge St
Park, Prairie Du Sac, Clyde, Avoca, Blue Mound St Park, Plain, Sauk
City, Blackhawk Lake Rec Area, Loganville, Spring Green, Hill
Point, Highland, Centerville, Dodgeville, and Lake Wisconsin.
Other landmarks included are the following Locations Hyde's Mill and
The House on the Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4320 9043 4321 9031 4319 9028 4320 9027
4317 9022 4317 9019 4354 9019 4332 8972
4327 8972 4324 8981 4321 8984 4295 8984
4299 9043
TIME...MOT...LOC 0333Z 210DEG 48KT 4325 9072 4309 9034 4290 9014
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
HEERENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 14, 10:15 PM CDT, 19 minutes earlier. Its key messages:
- A line of strong to severe thunderstorms will move into the region from the southwest this evening, progressing eastward through the late night hours. The main severe weather threat is strong winds.
- Very strong winds are expected during the day on Saturday; 40-50 MPH gusts are likely, with a few gusts approaching 60 MPH.
- Southerly gale force gusts up to 40 to 45 kt are expected over Lake Michigan on Saturday. Brief gusts up to 50 kt are possible in nearshore areas from Milwaukee to Kenosha Saturday morning.
Area forecast discussion, Mar 14, 10:15 PM CDT, 19 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Milwaukee/Sullivan WI
1015 PM CDT Fri Mar 14 2025
.KEY MESSAGES...
- A line of strong to severe thunderstorms will move into the
region from the southwest this evening, progressing eastward
through the late night hours. The main severe weather threat
is strong winds.
- Very strong winds are expected during the day on Saturday;
40-50 MPH gusts are likely, with a few gusts approaching 60
MPH.
- Southerly gale force gusts up to 40 to 45 kt are expected over
Lake Michigan on Saturday. Brief gusts up to 50 kt are
possible in nearshore areas from Milwaukee to Kenosha Saturday
morning.
&&
.UPDATE...
Issued 1015 PM CDT Fri Mar 14 2025
A line of strong to severe storms is still expected to lift
through the forecast area late this evening into early
tonight. Dewpoints continue to gradually inch upward ahead of
this line, with mild temps persisting under breezy southerly
winds. This is helping to maintain some marginal CAPE across
southern Wisconsin. Plenty of wind shear across the area though,
with a strong low level jet nosing into southern Wisconsin.
While the current radar presentation isn't very impressive, it
isn't taking much to mix down the stronger winds aloft. Still
getting occasional reports upstream of gusts pushing 50 knots.
This strong wind potential is expected to be the main severe
weather concern as this line moves through.
Current timing puts the line in the Madison area by midnight
and the Milwaukee area by 2 am, though the line could speed up
as it progresses. Will watch the potential for strong winds
behind the line as well given latest model soundings and a few
stronger gusts up stream.
DDV
&&
.SHORT TERM...
Issued 338 PM CDT Fri Mar 14 2025
Tonight through Sunday:
Strong low pressure will track from NE to southeast MN tonight.
Gusty southerly winds are ongoing over southern WI this
afternoon, with gusts "behaving" by staying under the Wind
Advisory criteria of 45 mph. Onshore winds along the lakeshore
are keeping wind gusts out all together. However, a brief
period of higher winds (due to the low level jet pushing into
southern WI just ahead of a line of convection) is possible
across southern WI this evening, primarily along the WI/IL
border, so a few gusts over 45 mph are possible. With the
inversion set in by that time, not overly confident we will
achieve widespread gusts that high.
A line of thunderstorms along an occluding front will track
southwest to northeast through southern WI from late evening
into the early overnight hours. Expecting it to reach southwest
WI between 9 and 10pm, Madison 10 to 11pm, Milwaukee 11-12pm,
and Sheboygan 12-1am. This timing is what the HRRR and most of
the meso models suggest and lines up with the initiation of the
WoFS upstream.
With the line of storms moving into an area with up to 750 j/kg
of CAPE, severe- level winds (greater than 58mph) are possible.
The simple momentum transfer from convection with the strong
winds just above the surface support this threat. As for the
QLCS tornado risk, that continues to be on the low side since
the 0-3km shear is mostly parallel to the storm movement. That
said, the magnitude of the shear is large so it does not take
much to allow for brief spin- ups and we will be watching for
this.
The line of storms will clear southeast WI by 3AM. The surface
low will continue to deepen as it moves into northwest WI
Saturday morning. Another period of very strong winds with
another low level jet in a dry slot will push into southeast WI
Saturday morning around sunrise. Expecting a period of deep
mixing to tap into very strong winds (up to 60 mph) with this
feature, and also timing it before any lake breeze component
kicks in and shuts down the gusts along the lakeshore. A brief
High Wind Warning is in effect (7am to noon) for southeast WI
(left out the lakeshore counties north of Milwaukee at this
time). The headline will transition to a Wind Advisory from noon
to 5pm. Elsewhere (except western counties), a Wind Advisory is
in effect from 7am to 5pm.
Wrap-around precip in the form of light rain or sprinkles is
possible for inland areas Saturday, and for southeast WI
Saturday night into Sunday morning. Sunday morning precip may be
in the form of light and wet snow (not accumulating) due to
temperatures through the column below freezing. Moisture is the
questionable factor. Early morning lows will be in the 20s.
Slightly gusty northwest winds (25 mph) are expected on Sunday,
and highs will be in the 40s. Sunday night lows will be in the
mid 20s with calm winds.
Cronce
&&
.LONG TERM...
Issued 338 PM CDT Fri Mar 14 2025
Monday through Friday:
Monday (decently confident in this forecast):
A ~1000mb low is expected to track from the Dakotas through
northern Wisconsin on Monday, though the low/mid- tropospheric
baroclinic zone is well north of our region (UP of Michigan and
Lake Superior), with models producing an E-W axis of precipitation
up there, likely leaving our region dry with breezy south winds.
Inland daytime highs currently forecast around 60 degrees.
Lakeshore highs will depend on the precise wind direction
(slightly west or east of due south), any small wind component off
the lake would hold highs to the low / mid 50s there.
Tuesday and onwards (a difficult forecast):
For Tuesday, low pressure develops over the Central Plains and
tracks northeast, likely along or just south of our region through
mid next week (though plenty of time for the system track to
evolve). If this track were to verify, the expectation would be a
prolonged period of wet weather mid next week (perhaps Tue night
into early Thu), likely featuring light / moderate rain for the
first half, with a transition to snow and decreasing precip
intensity thereafter. If the system were to track slightly further
north and/or feature more gulf moisture, thunderstorms would be
possible for the onset phase. A gusty north to northwest wind
field would then usher in cooler air. Again, plenty of time for
this forecast to change.
Sheppard
&&
.AVIATION...
Issued 1015 PM CDT Fri Mar 14 2025
A line of strong to severe storms is still expected to lift
through the forecast area late this evening into early tonight.
Based on the current environment along with upstream radar and
reports, thinking strong winds are the main severe threat as
this line moves through. Current timing puts the line in the
Madison area by 05Z and the Milwaukee area by 07Z, though the
line could speed up as it progresses. Will watch the potential
for strong winds behind the line as well given latest model
soundings and a few stronger gusts up stream. The better chance
for stronger winds will come on Saturday, especially during the
morning hours with wind gusts of 40 to 50 knots possible. The
highest gusts are expected to be across southeast portions of
the forecast area.
Mainly VFR conditions will persist through tonight, with some
lower clouds possible from Madison westward tomorrow as a colder
airmass pushes into the area. Could see a few rain showers in
the west as well.
DDV
&&
.MARINE...
Issued 338 PM CDT Fri Mar 14 2025
Gusty southeast winds will persist into tonight as low pressure
of 28.8 inches lifts from Nebraska to southern Minnesota.
Widespread gales are not expected tonight, but a few gusts may
approach gale force. A line of strong thunderstorms will move
across the lake late tonight, with locally higher winds and
waves.
Southerly winds just above the surface will be over 50 kt on
Saturday. Thus, despite the cold water, high-end gale force
gusts are likely. No change to the current Gale Warning timing
of 7AM to 7PM CDT for the open lake. For the nearshore, a brief
period of 45 to 50 kt winds are looking likely Saturday morning
between 7AM and Noon, so a Storm Warning is in effect there -
highest gusts will be closest to the lakeshore.
Winds will shift to the northwest late Saturday night as a cold
front moves through the area, eventually turning back to the south
early Monday.
Cronce
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...High Wind Warning...WIZ065-WIZ066-WIZ070-WIZ071-WIZ072...7 AM
Saturday to noon Saturday.
Wind Advisory...WIZ065-WIZ066-WIZ070-WIZ071-WIZ072...noon
Saturday to 5 PM Saturday.
Wind Advisory...WIZ051-WIZ052-WIZ057-WIZ058-WIZ059-WIZ060-
WIZ063-WIZ064-WIZ068-WIZ069...7 AM Saturday to 5 PM
Saturday.
LM...Gale Warning...LMZ080-LMZ261-LMZ362-LMZ364-LMZ366-LMZ563-
LMZ565-LMZ567-LMZ643-LMZ644-LMZ669-LMZ671-LMZ673-LMZ675-
LMZ777-LMZ779-LMZ868-LMZ870-LMZ872-LMZ874-LMZ876-
LMZ878...7 AM Saturday to 7 PM Saturday.
Small Craft Advisory...LMZ643-LMZ644-LMZ645-LMZ646 until 7 AM
Saturday.
Gale Warning...LMZ645-LMZ646...noon Saturday to 7 PM Saturday.
Storm Warning...LMZ645-LMZ646...7 AM Saturday to noon Saturday.
&&
Visit us at weather.gov/milwaukee
Follow us on Facebook, Twitter, and YouTube at:
www.facebook.com/NWSMilwaukee
www.twitter.com/NWSMilwaukee
www.youtube.com/NWSMilwaukeeHazardous weather outlook, Mar 14, 9:39 PM CDT, 55 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 939 PM CDT Fri Mar 14 2025 WIZ046-047-051-052-056>060-062>072-160245- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 939 PM CDT Fri Mar 14 2025 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight A line of strong to severe thunderstorms will move across the area late this evening into the overnight hours. Strong winds are possible with this line of storms. .DAYS TWO THROUGH SEVEN...Saturday through Friday Very gusty southerly winds are expected during the day Saturday, with gusts in excess of 50 MPH at times. A brief window of strong south wind gusts up to 60 MPH is expected in southeast Wisconsin Saturday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. LMZ643>646-160245- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 939 PM CDT Fri Mar 14 2025 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight A Small Craft Advisory is in effect for elevated southerly winds and waves. Thunderstorms are expected late this evening into the overnight hours. A few strong to severe storms may occur, with strong winds the main hazard. .DAYS TWO THROUGH SEVEN...Saturday through Friday Southerly gales are expected on Saturday, and a brief period of storm force wind gusts are likely from North Point Light to Winthrop Harbor Saturday morning. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-160245- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 939 PM CDT Fri Mar 14 2025 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight Thunderstorms are expected this evening and overnight, especially across the southern half of the lake. Strong winds and locally elevated waves are possible. .DAYS TWO THROUGH SEVEN...Saturday through Friday Southerly gale force gusts are expected on Saturday, and a Gale Warning is in effect. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 14, 10:04 PM CDT | Severe Thunderstorm Warning | MKX | Green, Iowa, Lafayette | 41 min |
| Mar 14, 10:38 PM CDT | Severe Thunderstorm Warning | MKX | Green, Iowa, Lafayette | 37 min |
| Mar 14, 11:11 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 64 min |
| Mar 14, 11:28 PM CDT | Special Weather Statement | MKX | Columbia, Dane, Sauk | 47 min |
| Mar 14, 11:44 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson, Rock, Walworth | 61 min |
| Mar 14, 11:50 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth, Waukesha | 55 min |
| Mar 15, 12:04 AM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 41 min |
| Mar 15, 12:09 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge | 36 min |
| Mar 15, 12:18 AM CDT | Special Marine Warning | MKX | 87 min | |
| Mar 15, 12:18 AM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine | 27 min |
| Mar 15, 12:24 AM CDT | Special Weather Statement | MKX | Dodge, Milwaukee, Ozaukee, Washington, Waukesha | 36 min |
| Mar 15, 12:30 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dodge, Fond du Lac, Jefferson, Milwaukee, Ozaukee and 2 more | 45 min |
| Mar 15, 12:42 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Green Lake, Marquette, Sheboygan | 33 min |
| Mar 15, 12:46 AM CDT | Special Marine Warning | MKX | 89 min | |
| Mar 15, 1:02 AM CDT | Special Weather Statement | MKX | Kenosha, Racine | 28 min |
| Mar 15, 1:11 AM CDT | Severe Thunderstorm Warning | MKX | Dodge, Fond du Lac, Milwaukee, Ozaukee, Sheboygan, Washington and 1 more | 49 min |
| Mar 15, 1:47 AM CDT | Severe Thunderstorm Warning | MKX | Fond du Lac, Sheboygan | 26 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.